Alert archive / Wyoming / Red Flag Warnings in 2011
Red Flag Warning 11, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 26, 2011, 11:19 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2011, 11:19 AM MDT (17:19 UTC)
- Expired
- Sep 26, 2011, 6:41 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
978 WWUS85 KCYS 261719 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1119 AM MDT MON SEP 26 2011 ...WARM...DRY AND WINDY WEATHER WILL AFFECT THE SOUTHEAST WYOMING PLAINS THROUGH SUNSET... .A WEAK COLD FRONT HAS MOVED EAST AND WAS LOCATED ALONG THE EASTERN WYOMING LATE THIS MORNING. BEHIND THE FRONT WILL BE NORTHWEST WINDS GUSTING AS HIGH AS 30 MPH OVER THE SOUTHEAST WYOMING PLAINS AND AND RELATIVE HUMIDITY VALUES BETWEEN 13 AND 15 PERCENT. WYZ310-270100- /O.NEW.KCYS.FW.W.0011.110926T1719Z-110927T0100Z/ PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 1119 AM MDT MON SEP 26 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WARM...DRY AND WINDY WEATHER FOR THE SOUTHEAST WYOMING PLAINS... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING FOR WARM...DRY AND WINDY WEATHER...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA...SOUTHEAST WYOMING PLAINS. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...THROUGH 7 PM. * RELATIVE HUMIDITY...BETWEEN 13 AND 15 PERCENT. * TEMPERATURES...HIGHS BETWEEN 80 AND 85. * IMPACTS...THE WARM...DRY AND WINDY WEATHER WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR FIRES WILL BE CAPABLE OF SPREADING QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WEILAND
1 follow-up statement
858 WWUS85 KCYS 270041 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 641 PM MDT MON SEP 26 2011 ...RED FLAG WARNING HAS BEEN CANCELLED... .AS TEMPERATURES BEGIN TO COOL RELATIVE HUMIDITIES ARE SLOWLY RISING. IN ADDITION THE STRONG NORTHWESTERLY WINDS THAT HAVE BEEN OBSERVED TODAY ARE ALSO DECREASING. THIS IS ALLOWING FOR THE CONDITIONS NECESSARY FOR RED FLAG WARNINGS TO NO LONGER BE REACHED. THERFORE THE RED FLAG WARNING HAS BEEN CANCELLED. WYZ310-270145- /O.CAN.KCYS.FW.W.0011.000000T0000Z-110927T0100Z/ PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 641 PM MDT MON SEP 26 2011 ...RED FLAG WARNING IS CANCELLED FOR DECREASING WINDS AND INCREASING RELATIVE HUMIDITIES FOR THE SOUTHEAST WYOMING PLAINS... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 26, 5:32 AM MDT, 5 hours 47 minutes earlier.
Area forecast discussion, Sep 26, 5:32 AM MDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 532 AM MDT MON SEP 26 2011 .AVIATION...12Z TAF ISSUANCE. VFR CONDITIONS WILL CONTINUE THROUGH MONDAY NIGHT. A WEAK COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING RESULTING IN WINDS SHIFTING INTO THE NORTH AND NORTHWEST AND BECOMING GUSTY LATE THIS MORNING AND THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 305 AM MDT MON SEP 26 2011/ SHORT TERM...TODAY THROUGH WEDNESDAY WATER VAPOR IMAGERY LOOP SHOWED A BLOCKY PATTERN ALOFT AS LOW PRESSURE REMAINED STALLED OVER THE MIDDLE MS VALLEY...TROUGH APPROACHED THE GREAT BASIN...AND SHARP AMPLITUDE RIDGE WEDGED IN BETWEEN FROM WEST TX NORTH TO THE WESTERN DAKOTAS. IR IMAGERY AND SURFACE OBS INDICATED CLEAR SKIES OVER THE CWA. A WEAK SURFACE BOUNDARY REMAINED STALLED JUST EAST OF THE WY/NE BORDER AND A COLD FRONT EXTENDED FROM WESTERN MT TO EASTERN NV. A BAND OF MID LEVEL CLOUDS TRAILED BEHIND THE COLD FRONT. SURFACE WINDS WERE LIGHT WESTERLY OVER SOUTHEAST WY AND LIGHT EASTERLY OVER THE NE PANHANDLE. THE 00Z SHORT RANGE NUMERICAL GUIDANCE REMAINS FAIRLY CONSISTENT DEPICTING A GRADUAL BREAKDOWN OF THE BLOCKY UPPER LEVEL PATTERN THROUGH THE NEXT 24 TO 36 HOURS. THE PESKY UPPER LOW OVER THE MIDWEST WILL SLOWLY DRIFT TO THE EAST AS 500 MB HEIGHTS LOWER IN RESPONSE TO APPROACHING WESTERLIES. MEANWHILE...THE RIDGE AXIS ALONG THE FRONT RANGE WILL GRADUALLY DEAMPLIFY AND BECOME ORIENTED NORTHEAST TO SOUTHWEST DUE TO THE AFOREMENTIONED TROUGH. THE PACIFIC COLD FRONT TO THE WEST WILL PUSH EAST THROUGH THE CWA TODAY IN RESPONSE TO A PASSING SHORTWAVE TO THE NORTH. THE ONLY IMPACTS FROM THIS FROPA WILL BE SCATTERED CLOUDS...A WIND SHIFT TO THE NORTHWEST AND BREEZY CONDITIONS DEVELOPING. THE NAM/MET MOS HAS BEEN OUTPERFORMING THE GFS/MAV MOS WITH WIND SPEEDS...AND PREDICTS SUSTAINED 10 TO 15 KT WITH GUSTS TO 25 KT ALONG AND JUST EAST OF THE LARAMIE RANGE TODAY. MOISTURE WILL BE LACKING IN THE LOW AND MID LEVELS...ENSURING A DRY FORECAST. IT WILL BE UNSEASONABLY WARM AGAIN TODAY FROM SOUTHEAST WY INTO THE NE PANHANDLE WITH 80 TO 85 DEGREES. AREAS WEST OF THE LARAMIE RANGE WILL BE A FEW DEGREES COOLER IN THE WAKE OF THE FROPA. SURFACE HIGH PRESSURE BUILDS EAST ACROSS WY AND CO ON TUESDAY WITH CONTINUED DRY AND UNSEASONABLY WARM WEATHER. THE NEXT COLD FRONT WILL TAP INTO A COOLER CANADIAN AIRMASS AS IT SURGES SOUTHEAST ACROSS THE CWA LATE WEDNESDAY AFTERNOON AND EARLY EVENING. WESTERLY WINDS WILL SHIFT TO THE NORTH AND NORTHEAST AND BECOME BREEZY FOLLOWING THE FROPA. WITH THE BRUNT OF THE COOLER AIR LAGGING WELL BEHIND THE FRONT...WEDNESDAY WILL SHAPE UP TO BE ANOTHER WARM AND DRY DAY. LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY NIGHT...LONG RANGE MODELS CONTINUE TO SHOW QUIET WEATHER INTO NEXT WEEKEND AS A STRONG UPPER LEVEL RIDGE WILL CONTINUE TO REMAIN NEARLY STATIONARY ACROSS THE ROCKY MOUNTAIN REGION AND WESTERN GREAT PLAINS. HOWEVER...MODELS ARE BEGINNING TO INDICATE A CHANGE IN THE OVERALL PATTERN LATER THIS WEEKEND AND FURTHER OUT INTO EARLY NEXT WEEK. THE ONLY MINOR WEATHER CONCERN LATER THIS WEEK IS A CANADIAN COLD FRONT FORECAST TO MOVE ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA ON THURSDAY...BRINGING COOLER TEMPERATURES. THE COLD FRONT IS EXPECTED TO HAVE VERY LITTLE MOISTURE ASSOCIATED WITH IT SO STILL EXPECT NO PRECIPITATION WITH THIS SYSTEM. KEPT THE FORECAST DRY THROUGH THE END OF THE WEEK AS A RESULT. DEPENDING ON THE STRENGTH OF THIS FRONT...LOW TEMPERATURES MAY BE BELOW FREEZING ACROSS PORTIONS OF THE FORECAST AREA. MODELS SHOW HIGH TEMPS IN THE 60S ACROSS THE WHOLE AREA...WITH PERHAPS LOW TO MID 70S WELL WEST OF THE LARAMIE RANGE IN THE MOUNTAINS SINCE THE DEPTH OF THE COOLER AIR IS GENERALLY LIMITED TO 2K TO 4K FEET AGL. TEMPERATURES WILL QUICKLY MODERATE BACK INTO THE 70S AND 80S BY FRIDAY AND SATURDAY AS THE UPPER LEVEL RIDGE AXIS BEGINS TO BREAK DOWN AND PUSH EASTWARD...WHICH WILL RESULT IN SOUTHWEST FLOW ACROSS THE AREA. FURTHER OUT...MODELS ARE STARTING TO SHOW THE MEAN POSITION OF THE ALEUTIAN LOW CURRENTLY IN THE GULF OF ALASKA MOVING SOUTH AND EASTWARD TOWARDS THE PACIFIC COASTLINE. THE GFS EVEN SHOWS THE POSITION OF THE RIDGE...WHICH HAS DOMINATED THE WEATHER ACROSS THE CENTRAL UNITED STATES...MOVING AS FAR EAST AS THE EAST COAST ALLOWING THE ENERGY AND MUCH COOLER AIR ACROSS THE GULF OF ALASKA TO PENETRATE THE PACIFIC NORTHWEST COASTLINE BY EARLY NEXT WEEK. INCREASED POP SUNDAY AND SUNDAY NIGHT WEST OF THE LARAMIE RANGE WITH UPPER LEVEL SHORTWAVES STARTING TO PUSH NORTHEAST ACROSS WYOMING...AND LOWERED MAX TEMPERATURES CLOSER TO NORMAL AS WELL. FIRE WEATHER... THE WARM AND DRY WEATHER PATTERN WILL PERSIST THROUGH MID-WEEK. HIGH PRESSURE ALOFT WILL WEAKEN AS A BELT OF STRONGER WESTERLY WINDS SPREADS ACROSS THE NORTHERN ROCKIES. A WEAK PACIFIC COLD FRONT WILL PUSH EAST ACROSS THE DISTRICTS TODAY. IN THE WAKE OF THE FRONTAL PASSAGE...WEST TO NORTHWEST SURFACE WINDS WILL GUST TO AROUND 25 MPH OVER EAST CENTRAL AND SOUTHEAST WYOMING. RELATIVE HUMIDITIES WILL FALL TO NEAR 15 PERCENT...AND WITH THE GUSTY WINDS...WILL CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS ALONG AND JUST EAST OF THE LARAMIE RANGE THIS AFTERNOON. A STRONGER COLD FRONT WILL SURGE SOUTHEAST THROUGH THE REGION LATE WEDNESDAY USHERING IN MUCH COOLER AIR ALONG WITH HIGHER RELATIVE HUMIDITIES THROUGH THURSDAY NIGHT. WARMER TEMPERATURES AND DRY CONDITIONS WILL RETURN FRIDAY AND SATURDAY...FOLLOWED BY COOLER TEMPERATURES FOR SUNDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...JAMSKI LONG TERM/AVIATION...TJT
Hazardous weather outlook, Sep 26, 4:17 AM MDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 417 AM MDT MON SEP 26 2011 WYZ101>119-271030- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 417 AM MDT MON SEP 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS MUCH OF SOUTHEAST WYOMING TODAY DUE TO LOW RELATIVE HUMIDITIES AND GUSTY WESTERLY WINDS UP TO 30 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-271030- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 417 AM MDT MON SEP 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Red Flag Warnings in Wyoming, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.